Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2019, 8:28 PM MDT for Chase County, Nebraska. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 8:28 PM MDT (02:28 UTC)
- Expired
- May 27, 2019, 9:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:35 PM MDT | HAIL 1 | 2 W Champion, NE | |
| May 27, 8:55 PM MDT | HAIL 3 | 1 N Enders, NE | CORRECTION |
| May 27, 9:05 PM MDT | HAIL 1.5 | 2 Se Enders, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
923
WUUS53 KLBF 280228
SVRLBF
NEC029-280315-
/O.NEW.KLBF.SV.W.0049.190528T0228Z-190528T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
828 PM MDT Mon May 27 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Chase County in southwestern Nebraska...
* Until 915 PM MDT.
* At 827 PM MDT, a severe thunderstorm was located near Champion, or
10 miles southwest of Imperial, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Crete, Center Dam Campground, Wanamaker State Wildfire
Management Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4047 10192 4064 10142 4037 10135 4035 10161
4035 10183
TIME...MOT...LOC 0227Z 248DEG 36KT 4044 10180
HAIL...1.00IN
WIND...60MPH
$$
Roberg1 follow-up statement
112
WWUS53 KLBF 280248
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
848 PM MDT Mon May 27 2019
NEC029-280315-
/O.CON.KLBF.SV.W.0049.000000T0000Z-190528T0315Z/
Chase NE-
848 PM MDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTHEASTERN CHASE COUNTY...
At 848 PM MDT, a severe thunderstorm was located near Imperial,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Center Dam Campground, Wanamaker State Wildfire Management Area, Area
A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4064 10142 4037 10135 4035 10161 4035 10168
4054 10172
TIME...MOT...LOC 0248Z 251DEG 30KT 4050 10158
HAIL...1.25IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:17 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 27, 5:17 PM MDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 617 PM CDT Mon May 27 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 322 PM CDT Mon May 27 2019 Isolated thunderstorm development expected late this afternoon will increase in coverage this evening. Surface low pressure centered near Denver with a warm front extending across southern Nebraska will be a focus for development. Deep southwest flow aloft will be in place with strong 0-6km shear from 60-70 kts across swrn area early this evening. Most unstable CAPES to range around 1500 J/KG. Nearly all of western Nebraska is in a slight risk for severe thunderstorms with an enhanced risk south of Highway 2. Large hail and damaging winds will be possible with an isolated tornado also possible. Heaviest rainfall amounts to be west of Valentine through Oshkosh where an inch or locally higher is expected. Less storm coverage to the east, where a quarter to half inch possible. Upscale growth is expected with storms developing, with POPs becoming categorical northwest to likely north of Interstate 80. On Tuesday, the upper low will begin to move slowly from north central into northeast Colorado. The risk for severe weather should shift east with strong storms still possible east of Stapleton through O'Neill. Rainfall amounts will be heaviest across north central Nebraska up to a half inch. As the upper low moves from southwest toward northeast Nebraska Tuesday night, areas northwest of the upper low center can expect the heaviest rainfall, which again includes north central Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 322 PM CDT Mon May 27 2019 Wednesday into Thursday, the upper low will move into Iowa and eventually the southern Great Lakes. The GFS is much slower moving the low out of the area, with shower chances lingering into Thursday. Highs to remain cool on Wednesday from near 60 to the low 60s. Warming to near 70 on Thursday. Highs mainly from 75 to 80 Friday through Monday. Shower chances return Saturday through Monday over most of the area, although models diverge on timing as an upper ridge builds into the Central U.S. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 617 PM CDT Mon May 27 2019 Showers and thunderstorms increase in coverage and intensity across western Nebraska late this evening. Stronger storms will be capable of wind gusts exceeding 50kts and large hail, along with torrential rainfall which would greatly reduce visby. Thunderstorms transition to rain after 28/06z, but cigs drop to widespread MVFR (locally IFR) in southwest Neb and IFR across northern Neb. Gusty easterly surface winds and low stratus clouds continue for much of Tuesday. && .HYDROLOGY... Issued at 322 PM CDT Mon May 27 2019 River levels continue to fall on the Elkhorn river at Atkinson and Ewing. Atkinson gauge has fallen to the minor flood stage of 7.50 ft. A flood warning remains in effect for west central Holt county through early this evening. Elsewhere, a Flood Warning remains in effect in northern Brown County though officials reported water levels have decreased there. Otherwise, rainfall totals were increased slightly with amounts near 2 inches across the northwest Sandhills. Storms with significant rainfall totals remain possible tonight through Tuesday night with the Flood Watch in effect until 12Z Wednesday. Overall, total rainfall amounts of 1 to 2 inches are forecast across the watch area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for NEZ004>010-022>029-035- 036-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively HYDROLOGY...Roberg
Hazardous weather outlook, May 27, 2:40 PM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Mon May 27 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Mon May 27 2019 /240 PM MDT Mon May 27 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to numerous severe thunderstorms will be possible this evening and into the overnight. The area of greatest concern remains across the Nebraska Panhandle through central Nebraska. Severe storms will be capable of producing large hail, damaging wind gusts, a few isolated tornadoes, and torrential rainfall. Flood warnings and advisories remain in effect across portions of north central Nebraska. Please refer to the latest flood products for the latest details. A Flood Watch is in effect for portions of northern Nebraska and portions of the Sandhills. Any additional rainfall from thunderstorms may worsen ongoing flooding or cause new flooding on already saturated soils. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms will be possible for both Tuesday and Wednesday, however, severe weather is not anticipated but we can't rule out an isolated strong storm. A Flood Watch will continue into early Wednesday morning for portions of northern Nebraska and much of the Sandhills. Rainfall amounts between a quarter inch to one inch is in the forecast for Tuesday through early Wednesday morning. The heaviest rainfall is expected to occur across northwestern Nebraska Tuesday and Tuesday night. The additional rainfall will increase the flooding potential due to already saturated soils, increased runoff, and high water tables. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, wind, and flooding to the National Weather Service over the next few days. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Local storm report, May 27, 7:44 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL SUTHERLAND 41.16N 101.13W
05/27/2019 E1.75 INCH LINCOLN NE PUBLIC
HAIL COVERING THE STREET
&&
THORNELocal storm report, May 27, 7:50 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SUTHERLAND 41.16N 101.13W
05/27/2019 E2.75 INCH LINCOLN NE FIRE DEPT/RESCUE
GOLF BALL TO BASEBALL SIZE HAIL
&&
SNIVELYSpecial weather statement, May 27, 7:50 PM MDT, 38 minutes before
Special Weather Statement National Weather Service North Platte NE 850 PM CDT Mon May 27 2019 NEZ058-059-069-070-280230- Chase NE-Hayes NE-Perkins NE-Lincoln NE- 850 PM CDT Mon May 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS... NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES UNTIL 930 PM CDT/830 PM MDT/... At 850 PM CDT/750 PM MDT/, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Imperial, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wallace, Elsie, Dickens and Grainton. A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern Nebraska. LAT...LON 4058 10147 4073 10160 4098 10123 4080 10095 TIME...MOT...LOC 0150Z 233DEG 27KT 4067 10152 Roberg
Local storm report, May 27, 8:00 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 2 SW LAMAR 40.55N 102.01W
05/27/2019 M2.00 INCH CHASE NE NWS EMPLOYEE
ALSO REPORTED FOG WITH VISIBILITY OF 1/4 MILE
&&
SNIVELYLocal storm report, May 27, 8:11 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TORNADO 11 NNE IMPERIAL 40.66N 101.56W
05/27/2019 CHASE NE TRAINED SPOTTER
BRIEF TORNADO LASTING ABOUT 30 SECONDS
&&
SNIVELYSpecial weather statement, May 27, 8:16 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
816 PM MDT Mon May 27 2019
NEZ069-280300-
Chase NE-
816 PM MDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHASE COUNTY UNTIL 900
PM MDT...
At 816 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Champion, or 15 miles southwest of Imperial,
moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Crete, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 26 and 43.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southwestern Nebraska.
LAT...LON 4042 10206 4044 10205 4056 10159 4038 10135
4035 10168 4035 10199
TIME...MOT...LOC 0216Z 261DEG 37KT 4039 10189
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:05 PM MDT | Areal Flood Advisory | LBF | Deuel, Keith | 3 hr |
| May 27, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 65 min |
| May 27, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 59 min |
| May 27, 6:59 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 27, 7:14 PM MDT | Areal Flood Advisory | LBF | Chase | 3 hr |
| May 27, 7:14 PM MDT | Tornado Warning | LBF | Chase | 46 min |
| May 27, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 66 min |
| May 27, 7:50 PM MDT | Special Weather Statement | LBF | Perkins | 40 min |
| May 27, 8:02 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 43 min |
| May 27, 8:16 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| May 27, 8:18 PM MDT | Flash Flood Warning | LBF | Deuel, Keith, Perkins | 5 hr |
| May 27, 8:20 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 40 min |
| May 27, 8:43 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 27, 8:44 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 27, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 48 min |
| May 27, 9:08 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 52 min |
| May 27, 9:20 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| May 27, 9:27 PM MDT | Flash Flood Warning | LBF | Lincoln | 4 hr |
| May 27, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| May 27, 9:42 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 48 min |
| May 27, 10:10 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| May 27, 10:20 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 55 min |
| May 27, 10:47 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 43 min |
| May 27, 10:49 PM MDT | Special Weather Statement | LBF | Custer | 41 min |
| May 27, 11:15 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 27, 11:40 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 50 min |
| May 28, 12:27 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 33 min |
| May 28, 12:58 AM MDT | Special Weather Statement | LBF | Hayes | 32 min |
| May 28, 1:13 AM MDT | Areal Flood Warning | LBF | Deuel, Keith, Perkins | 9 hr |
| May 28, 1:33 AM MDT | Special Weather Statement | LBF | Frontier | 27 min |
| May 28, 8:51 AM MDT | River Flood Warning | LBF | Garden, Keith | 21 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.